Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PEP late by 90min am I ok?
Apr 29, 2012

Hello doctors and thebody.com I wanted to start off by saying, when I was exposed to HIV through non-receptive heterosexual sex I really had no idea what I should do, thanks to this site I quickly learned about PEP and went to the Emergency Room within 9 hours of exposure. I was put on viread/lamivudine-zidovudine about 15 hours after exposure. The doctor ran a baseline HIV/STD test which all came back negative. I've been taking the lamivudine-zidovudine twice a day and the viread once a day. Today (25th day on PEP) I took my viread/lamivudine-zidovudine about 90minutes late I am really disappointed in myself and now really worried, I've been really strict on taking it at the exact same time the last 25 days. I am really worried, is there a window period of how late you can take these pills? I took them the second I got the chance to.

The doctor kept reassuring me that my risk is under 0.1% because the girl was taking HIV Meds and her Viral Load had been undetectable. I am really worried can someone help me out please, am I ok that I took the pills 90minutes late?

Also the doctor told me these pills are really toxic with really bad side effects but I haven't experienced any side effect or used any of the anti-nausea medicine also prescribed. Half way through I got my liver, kidneys, and some other stuff checked and it was all ok. I can't even tell if these pills are working and I'm worried sick. After the end of PEP i have to get checked out 3 months and 6 months before I'm confirmed to be HIV negative right?

Response from Dr. McGowan

Sounds like you are doing everything right. Congratualtions that you have only had one late dose in 25 days! That is execellent and will definitely not compromise the effects, the meds do not clear from teh blood that quickly so you did right by taking it as soon as you remembered. Also you only have 3 more days to go to complete the PEP regimen, so the benefits of treatment have already occurred. I agree with your doc that the risk overall was very low as the young woman had a fully suppressed viral load on therapy. Complete your follow-up and best of luck to you.

Joe



Previous
Adipex and Truvada/Kaletra?
Next
risk of hiv

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement